MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE
Catalog Number ATS45NK
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 05/06/2025 d4: batch #unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: - did the device cut? - if yes, was the cut line complete? - if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? - is the current patient status known? - was there any patient consequence or change in the post-operative care of the patient as a result of the event? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished ats45nk, with lot/batch number x95x9k, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown kidney procedure, it was observed that the staple firing did not function properly as no staples were deployed.There was no patient consequence nor surgical delay reported.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 05/29/2025.Additional information was requested, and the following was obtained: ¿ did the device cut? the device was not used on the patient, and it is a "no knife" product that does not perform cutting.¿ if yes, was the cut line complete? the device was not used on the patient, and it is a "no knife" product that does not produce a cut line.¿ if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc.? the device was not used on the patient, and it is a "no knife" product; therefore, this is not applicable.¿ is the current patient status known? as the device was not used on the patient, there was no impact on patient condition.¿ was there any patient consequence or change in the post-operative care of the patient as a result of the event? as the device was not used on the patient, there were no consequences or changes in post-operative care.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/22/2025.D4: batch # 891a08.Investigation summary- the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample determined that the ats45 device was received with no apparent damage and with a tr45w reload loaded in the device.The reload was received partially fired 1/4 and with the reload lockout spring damaged.The returned device was tested for functionality with test reload and it fired and formed all the staples as intended.The staple line was complete and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If the re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 891a08, and no non-conformances were identified.

Brand Name
ETS ARTIC LNR CUTR NO KNIFE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key21971274
Report Number3005075853-2025-03430
Device Sequence Number18187064
Product Code GDW
UDI-Device Identifier10705036001089
UDI-Public(01)10705036001089(10)X95X9K(17)270831
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATS45NK
Device Lot NumberX95X9K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/20/2025
07/18/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/29/2025
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TR45W.
Patient SexUnknown